MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PERI-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

BAXTER HEALTHCARE CORPORATION PERI-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Catalog Number PC1225NBIO
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cap of a peri-guard repair patch box was cracked which could compromise the sterility of the product.The damaged component was found during a medical procedure.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was added to d4 (expiration date), d9, h3, h6 and h10.H10: the actual device was received for evaluation.A visual inspection was performed which observed there was no damage to the carton or labeling, however, the cap was cracked.The freeze indicator showed that appropriate temperatures were maintained during shipping.The shrink wrap had been removed from the jar and the tamper evident label had been torn and twisted.There was no solution remaining in the jar and there were signs of water damage on the jar¿s label.Based on these observations, it appears as if the jar was removed from the carton and dropped during use causing the crack in the cap.The reported condition was verified.The cause of the condition was determined to be user related.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PERI-GUARD
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SAINT PAUL
2575 university ave w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18133301
Report Number1416980-2023-05892
Device Sequence Number15391777
Product Code DXZ
UDI-Device Identifier00085412530628
UDI-Public(01)00085412530628
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K983162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPC1225NBIO
Device Lot NumberSP23C27-1843387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Patient SexUnknown